Ask an expert
Question

15 Oct 2009

Problems with ejaculation
Thank you for your replies. My husband is 60. This is quite a recent problem. He very seldom manages to climax or ejaculate, whether during normal sex or masturbatuon. He has had no surgery. We do not use condoms. He is on an anti depressant and lots of blood pressure medicines.
Answer 466 views
Expert
Sexologist
Sexologist

01 Jan 0001

Hi again Mary,

Okay, antidepressant medication, especially SSRI's, are well known to delay the orgasmic threshold (i.e. make orgasm more difficult to experience) and so it could be this, or any of the blood pressure medications. HOwever, it is also important to rule out any prostatic problems (although this would normally go with difficulties with urinating/dribbling, etc). Ultimately, he needs to consult with his prescribing doctor and/or GP to assess the most likely culprit. If it's the medication, it is possible that alternatives can be substituted or doses altered slightly. If changing medication is not possible, then he needs to try to counteract the impact of this by way of enhancing stimulation (focusing on sensation, communicating with you what is more pleasurable, and increasing friction to relieve the build up of tension).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9363 votes
No
67% - 19333 votes
Vote